MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 64MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 64MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-32-064
Medical Device Problem Codes Use of Device Problem (1670); Noise, Audible (3273); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Physical Asymmetry (4573); Swelling/ Edema (4577)
Date of Event 04/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised due to dislocation, and head disassociating from stem.On (b)(6) 2021: patient had been reported some clicking in the hip prior to the revision.Left hip is shortened and painful on range of motion and palpation and have some swelling.X-ray showed that the prosthesis had broken.Revision notes stated that the acetabular cup had shifted with anterior displacement of the stem.Cup, head, liner, and stem were removed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records reviewed: on (b)(6) 2016 the patient had a left total hip arthroplasty and a right total knee arthroplasty to address osteoarthritis.Left hip: depuy pinnacle cup along with srom were used during this procedure.Right knee arthroplasty: competitor products, including competitor cement were used during this procedure were implanted during this procedure.On (b)(6) 2016 patient had a revision left hip to address left hip implant dissociation, and clicking in hip.There was a disassociation between the femoral head component and the stem.During the procedure the surgeon noted the acetabular cup had shifted with the anterior displacement of the stem.The stem was noted to be well fixed.The surgeon reported that the acetabulum appeared to have shifted slightly and the assumption was made that there was increased anteversion that may have contributed to the dissociation.The cup was revised, along with the liner, head, and stem.Two screws were used to fix cup.Depuy components were implanted during this procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Based on the provided x-ray evidence, no clear signs of device mis-position or movement were identified.Nothing that would indicate audible sound was observed on the evidence.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records were received: on (b)(6) 2023, the patient went for a clinic visit and had an initial complaint of pain all over his hips.Symptoms began after the surgery.Pain is described as aching and constant.Rom grossly intact with pain.Pain was reported over the lateral hip extending down over the anterior/lateral thigh.X-ray findings lucency noted suggesting loosening of the femoral stem with a bony pedestal noted at the distal end.On (b)(6) 2023, the patient underwent a left hip revision.Intraoperative findings included that the srom sleeve and stem were grossly loose at the bone to implant interface.Osteotomes and an oscillating saw were created to clear away extra bone in order to release the stem and sleeve.Subsidence was also identified which also caused a loss of leg length.The patient was converted to a dual mobility system but no allegations were noted against the original liner/head.

Brand Name
PINN SECTOR W/GRIPTION 64MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11844633
Report Number1818910-2021-10611
Device Sequence Number17309024
Product Code KWA
UDI-Device Identifier10603295010364
UDI-Public10603295010364
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-32-064
Device Catalogue Number121732064
Device Lot Number528882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer07/07/2021
08/11/2022
11/30/2022
03/16/2023
12/21/2023
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/16/2021
08/24/2022
12/12/2022
03/17/2023
01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX64OD; DELTA CER HEAD 12/14 36MM +12; PINN SECTOR W/GRIPTION 64MM; SROM STM STD 36+12L 13X18
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight108 KG